Alert archive / Kansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 112, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 8, 2022, 3:21 AM CDT for Morton County, Kansas. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2022, 3:21 AM CDT (08:21 UTC)
- Expired
- Jun 8, 2022, 4:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 70.0 mph
County Morton County, KS
The radar
The Dodge City radar (KDDC), 181 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 3:30 AM CDT | TSTM WND DMG | Elkhart, KS | SOCIAL MEDIA REPORT OF UPROOTED TREES AND LOST POWER. |
| Jun 8, 3:35 AM CDT | TSTM WND GST 76 | Elkhart, KS | AWOS STATION KEHA ELKHART AWOS SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 9:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1208 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted.
773
WUUS53 KDDC 080821
SVRDDC
KSC129-080900-
/O.NEW.KDDC.SV.W.0112.220608T0821Z-220608T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
321 AM CDT Wed Jun 8 2022
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Southern Morton County in southwestern Kansas...
* Until 400 AM CDT.
* At 320 AM CDT, a severe thunderstorm was located near Wilburton,
moving southeast at 35 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* This severe thunderstorm will be near...
Wilburton around 325 AM CDT.
Elkhart around 330 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3716 10204 3727 10181 3703 10155 3699 10156
3699 10204
TIME...MOT...LOC 0820Z 331DEG 29KT 3709 10184
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
TURNER3 follow-up statements
394
WWUS53 KDDC 080833
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
333 AM CDT Wed Jun 8 2022
KSC129-080900-
/O.CON.KDDC.SV.W.0112.000000T0000Z-220608T0900Z/
Morton KS-
333 AM CDT Wed Jun 8 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHERN MORTON COUNTY...
At 332 AM CDT, a severe thunderstorm was located near Wilburton,
moving southeast at 30 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas of
southern Morton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3707 10197 3725 10178 3703 10155 3699 10156
3699 10204
TIME...MOT...LOC 0832Z 328DEG 28KT 3702 10177
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
TURNER546
WWUS53 KDDC 080847
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
347 AM CDT Wed Jun 8 2022
KSC129-080900-
/O.CON.KDDC.SV.W.0112.000000T0000Z-220608T0900Z/
Morton KS-
347 AM CDT Wed Jun 8 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHEASTERN MORTON COUNTY...
At 346 AM CDT, a severe thunderstorm was located 8 miles southeast of
Wilburton, moving southeast at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Automated equipment. The Elkhart Airport measured a wind
gust of 76 mph at 335 AM CDT.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Elkhart and Wilburton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3705 10190 3715 10170 3703 10155 3699 10156
3699 10204
TIME...MOT...LOC 0846Z 327DEG 28KT 3700 10166
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
TURNER661
WWUS53 KDDC 080855
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
355 AM CDT Wed Jun 8 2022
KSC129-080905-
/O.EXP.KDDC.SV.W.0112.000000T0000Z-220608T0900Z/
Morton KS-
355 AM CDT Wed Jun 8 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORTON COUNTY
WILL EXPIRE AT 400 AM CDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
southwestern Kansas.
LAT...LON 3705 10190 3715 10170 3703 10155 3699 10156
3699 10204
TIME...MOT...LOC 0855Z 331DEG 29KT 3694 10162
$$
TURNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:17 AM CDT, 4 minutes earlier.
Area forecast discussion, Jun 8, 3:17 AM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 317 AM CDT Wed Jun 8 2022 ...Updated short and long term sections... .SHORT TERM...(Today and tonight) Issued at 316 AM CDT Wed Jun 8 2022 A cold front will continue to slide eastward through Oklahoma this morning with northerly winds expected across western Kansas through this afternoon. Any low clouds that form this morning should dissipate by noon leading to mostly clear skies this afternoon through this evening. The area of high pressure slides to the east tonight shifting winds back to the south. Low level moisture will return as this happens leading to an increase in cloudiness overnight. A few light showers may be possible as we head closer to sunrise and continue through the late morning tomorrow. As for temperatures, highs today look to only reach into the upper 70s to around 80 degrees with lows tonight in the upper 50s to around 60 degrees. .LONG TERM...(Thursday through Tuesday) Issued at 316 AM CDT Wed Jun 8 2022 An upper level ridge will build over the western United States late week then slide over the Plains this weekend into the early part of next week. A weak upper level disturbance looks to move through the area Thursday night which may bring a chance of thunderstorms to western Kansas. Otherwise expect an increase in cloudiness. We then turn to a drier pattern Friday and Saturday as the high pressure becomes the dominate feature across western Kansas. A slight chance of thunderstorms will be possible Sunday night as an upper level shortwave moves north of the area. Otherwise expect a slight increase in cloudiness. The remainder of the long term forecast looks return to dry conditions. As for temperatures, highs will reach into the 80s Thursday and Friday with 90s returning this weekend into the early part of next week. There may even be a few areas across far southwestern Kansas hit the century mark on Monday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1213 AM CDT Wed Jun 8 2022 Scattered thunderstorms will continue across western Kansas giving periods of MVFR to IFR conditions to the DDC, GCK, and LBL TAF sites through the early morning hours. A deck of low clouds is also expected to develop closer to sunrise with MVFR expected. These low clouds should burn off by noon leading to VFR conditions for the remainder of the day. A weak cold front will move through the area overnight shifting winds to the north. Wind are expected to increase in speed late morning into the afternoon hours. && .PRELIMINARY POINT TEMPS/POPS... DDC 79 58 85 62 / 10 20 10 40 GCK 79 58 87 60 / 10 20 10 30 EHA 79 60 91 61 / 10 20 10 20 LBL 80 60 89 63 / 10 20 10 30 HYS 78 55 80 60 / 10 20 20 60 P28 81 60 83 65 / 10 10 10 50 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Hovorka_42
Hazardous weather outlook, Jun 7, 3:32 AM CDT, 23 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 332 AM CDT Tue Jun 7 2022 KSZ030-031-043>046-061>066-074>081-084>090-080845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 332 AM CDT Tue Jun 7 2022 /232 AM MDT Tue Jun 7 2022/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms are expected to develop this evening into the overnight hours. A few storms may become severe with large hail and damaging winds being the main concern. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms will be possible Wednesday and Thursday evening into the overnight periods. A few storms may become severe with large hail and damaging winds being the main concern. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Jun 7, 10:05 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1005 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND GST 2 N LAKIN 37.97N 101.26W
06/07/2022 M59 MPH KEARNY KS MESONET
MESONET STATION K36K KEARNY COUNTY AIRPORT.
&&Local storm report, Jun 7, 10:35 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1035 PM CDT TUE JUN 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL ELKHART 37.00N 101.90W
06/07/2022 M2.00 INCH MORTON KS PUBLIC
FM SOCIAL MEDIA POST.
&&Special weather statement, Jun 8, 12:06 AM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1206 AM CDT Wed Jun 8 2022
KSZ084-085-080545-
Stevens KS-Morton KS-
1206 AM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of southeastern Morton
and southwestern Stevens Counties through 1245 AM CDT...
At 1206 AM CDT, Doppler radar was tracking a strong thunderstorm near
Feterita, moving southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Feterita around 1215 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
southwestern Kansas.
&&
LAT...LON 3699 10164 3716 10171 3727 10150 3700 10113
TIME...MOT...LOC 0506Z 320DEG 14KT 3715 10155
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
TURNERSpecial weather statement, Jun 8, 1:46 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Dodge City KS
146 AM CDT Wed Jun 8 2022
KSZ061-074-080730-
Stanton KS-Hamilton KS-
146 AM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of southwestern
Hamilton and western Stanton Counties through 230 AM CDT/130 AM
MDT/...
At 146 AM CDT/1246 AM MDT/, Doppler radar was tracking a strong
thunderstorm 12 miles north of Manter, moving southeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Manter around 205 AM CDT.
Other locations in the path of this storm include Johnson City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT/400 AM
MDT/ for southwestern Kansas.
&&
LAT...LON 3780 10204 3780 10190 3742 10165 3741 10204
TIME...MOT...LOC 0646Z 335DEG 32KT 3769 10197
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
TURNERSpecial weather statement, Jun 8, 2:22 AM CDT, 59 minutes before
Special Weather Statement
National Weather Service Dodge City KS
222 AM CDT Wed Jun 8 2022
KSZ074-075-084-085-080800-
Stanton KS-Stevens KS-Grant KS-Morton KS-
222 AM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of northeastern Morton,
southwestern Grant, southeastern Stanton and northwestern Stevens
Counties through 300 AM CDT...
At 221 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Big Bow, moving southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Morton, southwestern Grant, southeastern Stanton and northwestern
Stevens Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
southwestern Kansas.
&&
LAT...LON 3746 10180 3755 10153 3733 10135 3719 10170
TIME...MOT...LOC 0721Z 334DEG 16KT 3744 10164
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
TURNERSpecial weather statement, Jun 8, 2:58 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Dodge City KS
258 AM CDT Wed Jun 8 2022
KSZ084-085-080845-
Stevens KS-Morton KS-
258 AM CDT Wed Jun 8 2022
...A strong thunderstorm will impact portions of east central Morton
and Stevens Counties through 345 AM CDT...
At 257 AM CDT, Doppler radar was tracking a strong thunderstorm near
Feterita, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hugoton around 315 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
southwestern Kansas.
&&
LAT...LON 3724 10160 3734 10136 3717 10111 3700 10148
TIME...MOT...LOC 0757Z 321DEG 17KT 3722 10145
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TURNERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:20 PM CDT | Special Weather Statement | DDC | Morton | 25 min |
| Jun 7, 8:28 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 47 min |
| Jun 7, 8:56 PM CDT | Special Weather Statement | DDC | Scott | 49 min |
| Jun 7, 9:14 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 61 min |
| Jun 7, 9:16 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 59 min |
| Jun 7, 9:34 PM CDT | Tornado Warning | DDC | Morton, Stanton | 26 min |
| Jun 7, 10:16 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton, Stevens | 44 min |
| Jun 7, 10:41 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 49 min |
| Jun 7, 10:58 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 20 min |
| Jun 7, 11:23 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 41 min |
| Jun 8, 12:06 AM CDT | Special Weather Statement | DDC | Stevens | 39 min |
| Jun 8, 1:46 AM CDT | Special Weather Statement | DDC | Stanton | 44 min |
| Jun 8, 2:22 AM CDT | Special Weather Statement | DDC | Stanton | 38 min |
| Jun 8, 2:36 AM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 39 min |
| Jun 8, 2:58 AM CDT | Special Weather Statement | DDC | Stevens | 47 min |
| Jun 8, 3:01 AM CDT | Severe Thunderstorm Warning | DDC | Morton | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.